Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have had cortisone injection of hip for bursitis. Have flushed face and headache. Suggest?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Have had a cortisone inj of hip for bursitis. Reaction is a flushed face and headache. Will that wear off ok?
Posted Tue, 6 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. K. Naga Ravi Prasad 20 minutes later
Hi, thanks for writing to XXXXXXX

Generally, systemic reactions due to local steroid injections are very rare and if they occur are very minor in nature. This is because only a small amount of steroid enters the blood circulation from the injection site.

Facial flushing is the commonest reaction seen especially in females and accounts to 15-20% of cases. This may occur within hours of injection and may last for a FEW DAYS. Some people may experience increased pain at the site of injection for 2-3 days.

So, these reactions are usually SELF LIMITING and needs no specific treatment.

Hope I have addressed your query. Happy to help for any more clarifications.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor